Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Fracture after fall, leg pain, stomach gas, diarrhea, taking Aspirin and Pantocid. How do we make him comfortable?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
My father is 92 yrs old.he had a fall last week and there is a fracture in 3 places.doctors suspect multiple myeloma.mri scans ,xrays and blood teats have been done.but doctors have not confirmed their diagnosis.his hb count was 11 in XXXXXXX 9.6 two weeks back and today it is 9.3.he has severe pain in the legs and stomach.lot of gas in the stomach.he is also having diarrohea.he is only on pain medicine like aspirin and do we make him comfortable.
Posted Tue, 24 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Sujeet N Charugulla 39 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Making your father comfortable for the present situation:

1. Severe pain in the legs
Aspirin would not take care of severe pain. You would need stronger analgesics. For this, he needs a prescription, you might discuss this with your treating doctor. Meanwhile, ask him to take bed rest

2. Severe stomach pain.
Pantocid should be fine for the time being for gastritis. If not improving, you can ask your doctor to add an antacid syrup along with it. For now, give him food with good fiber content, make him not to recline till about 1 hr after food.

3. Diarrhoea.

You need to discuss with your doctor for the treatment. I suppose your father is in the hospital right now, so I guess your doctors should be able to take care of the condition.

For me to be able to provide you with better information I would like to know a few more things.

Ask him if it watery/any mucus/how long etc. Do not use over the counter drugs. You can take harmless probiotic like lactobacillus. But, if it is prolonged diarrhoea, then that would require an examination of his abdomen too.

When the diagnosis is confirmed by your doctor, and when he will be on therapy, most of his problems will be addressed. Multiple myeloma has symptoms all over the body. So, his current problems might overlap with the doctor's suspicion. So, allow the doctors a complete review before tackling symptoms individually yourself.

Also get his blood glucose levels included in the tests if not done.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor